Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 12, 2007, 3:59 PM EDT for Perry County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2007, 3:59 PM EDT (19:59 UTC)
- Expired
- May 12, 2007, 4:41 PM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Perry County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:10 PM EDT | TSTM WND DMG | Ickesburg, PA | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 121959
SVRCTP
PAC099-122100-
/O.NEW.KCTP.SV.W.0022.070512T1959Z-070512T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT SAT MAY 12 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF ICKESBURG...OR
12 MILES SOUTHEAST OF LEWISTOWN...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ICKESBURG AND LOYSVILLE AROUND 410 PM EDT...
NEW BLOOMFIELD AROUND 425 PM EDT...
NEWPORT AROUND 430 PM EDT...
SHERMANSDALE AROUND 435 PM EDT...
DUNCANNON AND AMITY HALL AROUND 450 PM EDT...
MARYSVILLE AROUND 500 PM EDT...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4054 7723 4048 7696 4046 7696 4038 7704
4036 7701 4035 7696 4036 7694 4033 7692
4031 7700 4030 7719 4042 7751
$$
FORECASTER:KF1 follow-up statement
000
WWUS51 KCTP 122041
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EDT SAT MAY 12 2007
PAC099-122050-
/O.CAN.KCTP.SV.W.0022.000000T0000Z-070512T2100Z/
PERRY PA-
440 PM EDT SAT MAY 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA AND WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4054 7723 4048 7696 4046 7696 4038 7704
4036 7701 4035 7696 4036 7694 4033 7692
4031 7700 4030 7719 4042 7751
$$
FORECASTER:KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:07 PM EDT, 52 minutes earlier.
Area forecast discussion, May 12, 3:07 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT SAT MAY 12 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING ALONG AND JUST BEHIND A COLD FRONT MOVING SOUTH ACROSS THE MID-ATLANTIC STATES. HIGH PRESSURE WILL BRING DRY... COOLER WEATHER LATER TONIGHT THROUGH SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... PRONOUNCED SHORT WAVE MOVING SOUTHEAST ACROSS SOUTHERN ONTARIO THIS AFTERNOON WILL TRACK SOUTHEAST ACROSS PA THIS EVENING. THIS WAVE WILL TRIGGER WEAK SFC LOW PRESSURE DEVELOPMENT OVER THE CENTRAL APPALACHIAN MOUNTAINS THIS AFTERNOON... WITH THE WAVE TRACKING EAST ACROSS NORTHERN VA THIS EVENING. ATM IS DESTABILIZING AHEAD OF THIS SHORT-WAVE THIS AFTERNOON... WITH MSAS LIS FALLING TO AROUND -3 AT 18Z ACROSS SOUTHERN PA. THUNDERSTORMS HAVE DEVELOPED ACROSS THE CENTRAL MOUNTAINS THIS AFTERNOON... AND THERE APPEARS TO BE ENOUGH SHEAR TO ORGANIZE THESE STORMS INTO SHORT LINES AS THEY TRACK EAST SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON... REACHING THE LOWER SUSQ VALLEY BY 5 PM. ISOLATED HAIL... GUSTY WINDS AND A QUICK INCH OF RAIN WILL BE A THREAT WITH THESE STORMS AS THEY MOVE EAST. MEANWHILE... SHOWERS WITH ISOLATED EMBEDDED THUNDER ACROSS NW PA WILL ROTATE SOUTHEAST ACROSS BACK ACROSS THE CENTRAL COUNTIES LATER TODAY. MODELS ARE ALL IN AGREEMENT THAT THE BEST FORCING FOR LIFT ORGANIZES OVER THE SE HALF OF THE FORECAST AREA THIS EVENING... BEFORE DEPARTING AROUND MIDNIGHT. FORECAST PWAT VALUES CLIMB TO OVER 1.25 INCHES ACRCOSS SOUTHERN PA THIS AFTERNOON... INDICATING POTENTIAL FOR SOME DOWNPOURS TO PRODUCE LOCALIZED 1 TO 2 INCH RAIN AMOUNTS. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/... MUCH COOLER AND DRIER AIR WILL ADVECT SOUTH ACROSS THE REGION LATE TONIGHT...LIMITING ANY LEFTOVER SHOWERS TO THE FAR SE AFTER MIDNIGHT. SFC DEWPOINTS FALLING INT THE 2OS WITH MINS EARLY SUNDAY BETWEEN 28-32F ACROSS THE NORTH WILL LEAD TO PATCHY FROST. ABUNDANT SUNSHINE AND A STEADY 10 TO 15 MPH NORTH WIND WILL LEAD TO A CRISP/COOLER DAY FOR SUNDAY...SETTING THE STAGE FOR A FROSTY NIGHT ACROSS MOST OF THE FORECAST AREA...WITH A HARD FREEZE LIKELY OVER THE NRN MTNS. MAX TEMPS WILL BE FALLING BACK TO A FEW DEG F BELOW NORMAL...AND HIGHS SUNDAY SHOULD BE AT OR JUST BELOW 60S ACROSS THE NRN MTNS AND IN THE 60S ELSEWHERE. HAVE TAKEN ANY MENTION OF RAIN OUT OF THE FORECAST ON MONDAY AS DRY AIR MASS APPEARS TO HOLD FOR ONE MORE DAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A WARM FRONT WILL LIFT NORTH ACROSS NW PA MONDAY NIGHT... ACCOMPANIED BY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAY WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AS A COLD FRONT DROPS SLOWLY SOUTH ACROSS THE AREA. SHOWERS MAY LINGER ON WEDNESDAY... THEN ANOTHER COOL... DRY AIRMASS WILL BUILD ACROSS CENTRAL PA LATE IN THE WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL BRING SCT MVFR CONDITIONS TO THE TERMINALS LATE THIS AFTERNOON INTO THIS EVENING. DRY AIR WILL END THE SHOWER THREAT AT BFD BY AROUND 22Z... ACROSS THE CENTRAL MTNS BY AROUND 01Z AND AT MDT BY 04Z. VFR CONDITIONS WILL PREVAIL ACROSS THE ENTIRE AREA LATE TONIGHT THROUGH SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 12, 6:13 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 613 AM EDT SAT MAY 12 2007 PAZ024>028-033>036-056>059-063>066-131015- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 613 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE LAUREL HIGHLANDS...SOUTH CENTRAL PENNSYLVANIA...AND THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER AIR DISTURBANCE TRACKS EAST ALONG A COLD FRONT SITUATED ACROSS THE REGION. IT APPEARS THAT LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST ARE POSSIBLE EARLY MONDAY MORNING AS A LARGE AREA OF HIGH PRESSURE CURRENTLY OVER CENTRAL ONTARIO DRIFTS SOUTH AND BECOMES CENTERED OVER THE STATE. LOW TEMPERATURES AROUND DAYBREAK MONDAY WILL LIKELY BE IN THE LOWER TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER...AND RAINFALL AMOUNTS OVER ONE INCH...TO THE NATIONAL WEATHER SERVICE. PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-131015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 613 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST ARE POSSIBLE EARLY SUNDAY ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA...AND OVER MOST OF THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY. A LARGE AREA OF HIGH PRESSURE...CURRENTLY OVER CENTRAL ONTARIO...WILL DRIFT SOUTH AND BECOME CENTERED OVER THE STATE MONDAY MORNING. LOW TEMPERATURES WILL BE AROUND 30 DEGREES AT DAYBREAK SUNDAY ACROSS THE NORTHERN MOUNTAINS...AND 35 TO 40 ACROSS THE COUNTIES BORDERING NEAR INTERSTATE 80. EVEN COLDER TEMPERATURES IN THE MID TO UPPER 20S NORTH...AND LOWER TO MID 30S ELSEWHERE ARE EXPECTED EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME. LAMBERT
In the hours before
Special weather statement, May 12, 2:22 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 222 PM EDT SAT MAY 12 2007 PAZ019-026-027-045-049-121900- HUNTINGDON-MIFFLIN-SOUTHERN CENTRE-SOUTHERN CLINTON-UNION- 222 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...HUNTINGDON... MIFFLIN AND UNION COUNTIES... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF LOCK HAVEN TO 4 MILES NORTHEAST OF BELLEFONTE TO 3 MILES WEST OF STATE COLLEGE TO 3 MILES EAST OF TYRONE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR ZION...SPRUCE CREEK AROUND 230 PM...MACKEYVILLE...ROCK SPRINGS...LAMAR...CENTRE HALL AROUND 235 PM...PINE GROVE MILLS...FRANKLINVILLE AND BOALSBURG AROUND 240 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 155 AND 198. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
Special weather statement, May 12, 2:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT SAT MAY 12 2007 PAZ027-028-050-121930- JUNIATA-MIFFLIN-SNYDER- 240 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN AND SNYDER COUNTIES... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS EXTENDING FROM 12 MILES NORTH OF LEWISTOWN TO 9 MILES SOUTH OF STATE COLLEGE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR REEDS GAP STATE PARK AROUND 255 PM...REEDSVILLE AROUND 300 PM...AND YEAGERTOWN...BELLTOWN...ALFARATA AROUND 310 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
Special weather statement, May 12, 2:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 243 PM EDT SAT MAY 12 2007 PAZ026-121930- HUNTINGDON- 243 PM EDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON COUNTY... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF TYRONE...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR FRANKLINVILLE AROUND 255 PM AND PETERSBURG AROUND 305 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER:LA CORTE
Special weather statement, May 12, 2:50 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT SAT MAY 12 2007 PAZ034-121915- BEDFORD- 250 PM EDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM 8 MILES SOUTH OF BEDFORD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT BUFFALO MILLS...CLEARVILLE AND RAINSBURG THROUGH 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 134 AND 160. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:GARTNER
Special weather statement, May 12, 3:29 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT SAT MAY 12 2007 PAZ027-028-056-122030- JUNIATA-MIFFLIN-PERRY- 329 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN AND PERRY COUNTIES... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LEWISTOWN TO 6 MILES SOUTHWEST OF LEWISTOWN...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WALNUT AND MIFFLINTOWN AROUND 345 PM...SPRUCE HILL AND PORT ROYAL AROUND 400 PM...THOMPSONTOWN AND MILLERSTOWN AROUND 415 PM...LOYSVILLE AND NEWPORT AROUND 430 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:KF
Special weather statement, May 12, 3:42 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 342 PM EDT SAT MAY 12 2007 PAZ026-034>036-122045- BEDFORD-FRANKLIN-FULTON-HUNTINGDON- 342 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FRANKLIN...FULTON AND HUNTINGDON COUNTIES... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF BREEZEWOOD TO 12 MILES NORTHWEST OF BERKELEY SPRINGS...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR SHADE GAP AND NEEDMORE AROUND 400 PM...FORT LITTLETON AND COVE MILLS AROUND 415 PM...WILLOW HILL AND MCCONNELLSBURG AROUND 430 PM...FORT LOUDON AND MERCERSBURG AROUND 445 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:KF
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.